MAUDE Adverse Event Report: ARTHREX, INC. COMPRESSION SCREW CANLTD DRILL BIT 26MM; BIT, DRILL

ARTHREX, INC. COMPRESSION SCREW CANLTD DRILL BIT 26MM; BIT, DRILL
Catalog Number AR-5025TDC-26
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Lot number was not provided so device history record review cannot be performed.The device met all material specifications as received.The evaluation revealed a torsional break on broken tip.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that while drilling in the medial condyle for a compression screw for a knee scope-ocd repair, pieces of the drill broke off.When the drill was removed the k-wire was lodged in the cannulation.It was bent and removed on the back table.It was not realized until the conclusion of drilling that the fragments were missing.The fragments were left in the bottom of the socket and were confirmed by x-rays.It was reported that the result of the case was unaffected by the drill fragments and the surgeon was satisfied with the compression and fixation of the chondral defect.

Brand Name
COMPRESSION SCREW CANLTD DRILL BIT 26MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6022130
Report Number1220246-2016-00427
Device Sequence Number544987
Product Code HTW
UDI-Device Identifier00888867034976
UDI-Public00888867034976
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-5025TDC-26
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;